Alert archive / Georgia / Tornado Warnings in 2018

Tornado Warning 20, NWS Jacksonville, FL

December 3, 2018Clinch County, Echols County, Georgia

NWS Jacksonville, FL issued this tornado warning at Dec 3, 2018, 3:11 AM EST for Clinch County, Echols County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 3, 2018, 3:11 AM EST (08:11 UTC)
Expired
Dec 3, 2018, 3:45 AM EST
In force
34 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Clinch County, GA, Echols County, GA

The radar

The Moody AFB radar (KVAX), 7 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2018-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1233 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2018-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1233 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted.

077 
WFUS52 KJAX 030811
TORJAX
GAC065-101-030845-
/O.NEW.KJAX.TO.W.0020.181203T0811Z-181203T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
311 AM EST MON DEC 3 2018

The National Weather Service in Jacksonville has issued a

* Tornado Warning for...
  Northwestern Echols County in southeastern Georgia...
  West central Clinch County in southeastern Georgia...

* Until 345 AM EST.
    
* At 311 AM EST, a severe thunderstorm capable of producing a tornado
  was located near Lake Park, moving northeast at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Mayday around 330 AM EST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3078 8313 3080 8313 3081 8310 3083 8310
      3083 8309 3085 8309 3085 8301 3086 8301
      3087 8297 3099 8297 3102 8292 3075 8278
      3065 8314
TIME...MOT...LOC 0811Z 245DEG 30KT 3077 8319 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

PETERSON
1 follow-up statement
423 
WWUS52 KJAX 030843
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
343 AM EST MON DEC 3 2018

GAC065-101-030853-
/O.EXP.KJAX.TO.W.0020.000000T0000Z-181203T0845Z/
Echols GA-Clinch GA-
343 AM EST MON DEC 3 2018

...THE TORNADO WARNING FOR NORTHWESTERN ECHOLS AND WEST CENTRAL
CLINCH COUNTIES WILL EXPIRE AT 345 AM EST...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jacksonville.

LAT...LON 3078 8313 3080 8313 3081 8310 3083 8310
      3083 8309 3085 8309 3085 8301 3086 8301
      3087 8297 3099 8297 3102 8292 3075 8278
      3065 8314
TIME...MOT...LOC 0843Z 245DEG 30KT 3088 8292 

$$

PETERSON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Dec 2, 8:49 PM EST, 6 hours 22 minutes earlier.

Area forecast discussion, Dec 2, 8:49 PM EST, 6 hours 22 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
849 PM EST Sun Dec 2 2018

...Potential for severe weather and flooding through Monday...

.UPDATE...
Stalled frontal boundary across SE GA continues to provide
numerous showers and storms with isolated strong to severe storms
possible through the night as plenty of instability to support
localized supercell activity. Flooding rainfall will continue to
be possible across SE GA through the night and edge towards the
FL/GA border towards morning and Flood Watch remains in effect.
Most of NE FL will remain in the warm sector overnight and will be
unstable enough to trigger showers at any time, otherwise near
record warmth expected with lows in the lower 70s for NE FL and
mid/upper 60s for SE GA. On Monday...frontal boundary will begin
to slowly shift further SE with heavy rainfall and severe storm
potential shifting into NE FL by the late morning and afternoon
hours while SE GA will start to see a decrease in showers/storms
by the afternoon. Temps and humidity levels will continue near
record levels for early December with Max Temps in the lower to
middle 70s across SE GA and upper 70s/lower 80s for NE FL.

&&

.AVIATION...
Moist airmass in place is suggesting widespread IFR development at
NE FL TAF sites, while SSI will continue to deal with tempo TSTM
activity. Widespread MVFR CIGS with showers and storms to impact
all TAF sites through the day on Monday with TEMPO IFR CIGS/VSBYS
with gusty winds possible if storms directly impact the terminal.

&&

.MARINE...
South to Southwest Flow at 10-15 knots nearshore with seas 2-4 ft
and slightly higher winds to 15-20 knots offshore with seas 3-5 ft
and will keep Small Craft Exercise Caution headline in place. More
strong to severe storms expected to push into the waters ahead of
the approaching cold front on Monday along with SW winds of 10-20
knots and seas 2-5 ft.

&&

.HYDROLOGY...
Another 2-4 inches with locally higher amounts possible across SE
GA through Monday Morning and will keep Flood Watch in place for
now. Some model trends showing heavy pcpn of 2-3 inches across
Suwannee River Valley of inland North FL possible Monday Morning
and may need to tweak Flood Watch southward but will see what 00z
model runs advertise and allow mid shift to expand if necessary.

&&

.CLIMATE...
Record Early December Humidity help to feed severe storms today
and set record high Dewpoints at Gainesville (74F) and Jacksonville
(73F). See Record Event Reports (RERGNV/RERJAX) for details.

Record High Dewpoints for December 3rd...
JAX 70F on 12-03-1968 and GNV 71F on 12-03-1991

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  63  70  47  61 /  90  60  30   0
SSI  65  71  51  64 /  80  80  50  10
JAX  69  76  52  66 /  80  90  50  10
SGJ  69  78  57  67 /  60  80  50  10
GNV  70  79  56  69 /  80  90  50  10
OCF  70  81  59  71 /  60  80  50  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...Flood Watch through Monday afternoon for Appling-Atkinson-Bacon-
     Brantley-Charlton-Clinch-Coastal Camden-Coastal Glynn-
     Coffee-Echols-Inland Camden-Inland Glynn-Jeff Davis-Pierce-
     Ware-Wayne.

AM...None.
&&

Hess/Zibura/McGinnis

In the hours before

Local storm report, Dec 2, 10:56 PM EST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
National Weather Service Jacksonville FL
1056 PM EST SUN DEC 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       WOODBINE                30.96N 81.72W
12/02/2018  M3.48 INCH       CAMDEN             GA   CO-OP OBSERVER

            COOP OBSERVER MEASURED 3.48 INCHES OF RAIN OVER THE PAST
            24 HOURS.

0800 AM     HEAVY RAIN       PRIDGEN                 31.70N 82.92W
12/02/2018  M3.65 INCH       COFFEE             GA   CO-OP OBSERVER

            COOP OBSERVER IN PRIDGEN MEASURED 3.65 INCHES OVER THE
            PAST 24 HOURS.

0900 AM     HEAVY RAIN       2 W DEENWOOD            31.25N 82.40W
12/02/2018  M3.62 INCH       Ware               GA   OTHER FEDERAL

            RAWS SITE MEASURED 3.62 INCHES IN THE PAST 24 HOURS.

0900 AM     HEAVY RAIN       3 WNW MANOR             31.12N 82.62W
12/02/2018  M5.12 INCH       Ware               GA   COCORAHS

            COCORAHS OBSERVER MEASURED 5.12 INCHES OVER 24 HOUR
            PERIOD.

1250 PM     LIGHTNING        4 NNW WAYCROSS          31.26N 82.38W
12/02/2018                   Ware               GA   911 CALL CENTER

            HOME DAMAGED BY LIGHTNING STRIKE NEAR LUCILLE STREET IN
            NORTH WAYCROSS.

1250 PM     FLOOD            WAYCROSS                31.21N 82.36W
12/02/2018                   Ware               GA   911 CALL CENTER

            NUMEROUS ROAD FLOODING ISSUES AROUND THE CITY LIMITS OF
            WAYCROSS. FLOODING NEARING THE DOORS OF SOME RESIDENCES.

1250 PM     LIGHTNING        WNW WAYCROSS            31.21N 82.36W
12/02/2018                   Ware               GA   911 CALL CENTER

            HOME DAMAGED DUE TO LIGHTNING STRIKE IN WAYCROSS OFF OF
            CARSWELL AVENUE TEBEAU STREET.

0150 PM     FLOOD            11 N BAXLEY             31.92N 82.36W
12/02/2018                   Appling            GA   911 CALL CENTER

            TWO ROADS HAVING FLOODING ACROSS THEM IN NORTHERN APPLING
            COUNTY OFF OF DOYLE ROAD.

0214 PM     TORNADO          6 SE WILLACOOCHEE       31.29N 82.97W
12/02/2018                   Atkinson           GA   OFFICIAL NWS OBS

            RADAR OBSERVATIONS INDICATED A TDS SOUTH OF HIGHWAY 82 IN
            MOSTLY RURAL TERRAIN. NO DAMAGE REPORTS HAVE BEEN
            REPORTED AT THIS TIME. TIME ESTIMATED USING RADAR DATA.

0245 PM     TSTM WND DMG     6 W BRUNSWICK           31.13N 81.56W
12/02/2018                   Glynn              GA   PUBLIC

            PUBLIC REPORT OF TREES DOWN AT THE ROYAL OAKS SUBDIVISION
            SOUTHWEST OF BRUNSWICK.

0315 PM     TORNADO          4 NNW DUNGENESS         30.79N 81.50W
12/02/2018                   Camden             GA   OFFICIAL NWS OBS

            RADAR OBSERVATION INDICATE A TDS SIGNATURE WITH DEBRIS
            EXTENDING UP TO 10KFT. DEBRIS SIGNATURE HAS SINCED MOVED
            OFF THE COAST.

0323 PM     HAIL             2 W KINGSLAND           30.79N 81.69W
12/02/2018  M1.00 INCH       Camden             GA   PUBLIC

            PUBLIC REPORT OF QUARTER SIZE IN KINGSLAND.

&&

AENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 7:47 PM ESTAreal Flood WarningJAXCharlton, Clinch, Echols, Ware6 hr
Dec 2, 8:14 PM ESTSpecial Weather StatementJAXBrantley31 min
Dec 2, 9:05 PM ESTAreal Flood AdvisoryJAXBrantley, Glynn, Pierce, Wayne115 min
Dec 2, 9:05 PM ESTRiver Flood WarningJAXEchols18 days
Dec 3, 1:47 AM ESTAreal Flood WarningJAXAtkinson, Bacon, Brantley, Clinch, Echols, Pierce and 1 more118 min
Dec 3, 3:47 AM ESTSevere Thunderstorm WarningJAXClinch, Echols28 min
Dec 3, 4:10 AM ESTSpecial Weather StatementJAXClinch50 min
Dec 3, 5:29 AM ESTSpecial Weather StatementJAXCharlton31 min
Dec 3, 5:43 AM ESTSpecial Weather StatementJAXBrantley32 min
Dec 3, 5:57 AM ESTSevere Thunderstorm WarningJAXBrantley, Camden, Glynn33 min
Dec 3, 6:04 AM ESTSpecial Weather StatementJAXCharlton26 min
Dec 3, 6:16 AM ESTTornado WarningJAXCamden, Glynn29 min
Dec 3, 6:29 AM ESTSevere Thunderstorm WarningJAXCamden, Charlton, Glynn46 min
Dec 3, 6:45 AM ESTSevere Thunderstorm WarningJAXGlynn15 min
Dec 3, 7:13 AM ESTTornado WarningJAXCamden, Glynn22 min
Dec 3, 11:22 AM ESTRiver Flood WarningJAXBrantley47 days

Nearby

Tornado Warnings in Georgia, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.